Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 406, NWS Shreveport, LA

July 4, 2008Columbia County, Lafayette County, Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 4, 2008, 5:09 PM CDT for Columbia County, Lafayette County, Miller County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2008, 5:09 PM CDT (22:09 UTC)
Expired
Jul 4, 2008, 5:45 PM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Lafayette County, AR, Miller County, AR

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:01 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 4, 3:01 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CDT FRI JUL 4 2008

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE PUSHED A LITTLE FURTHER SOUTH AND
EAST SINCE THIS MORNING...AND THE BOUNDARY TO THE NORTH HAS PRETTY
MUCH ANCHORED ITSELF THERE. SOME NWD MOVEMENT OF THE BOUNDARY MAY
OCCUR TONIGHT AS THE SLY LLJ PICKS UP...BUT SHOULD WASH OUT BY
TOMORROW. SHOWERS AND THUNDERSTORM ACTIVITY SHOULD REMAIN IN THE
NRN PORTIONS OF THE CWA AND SCATTERED IN NATURE. A FEW SHOWERS MAY
HANG ON THROUGH NIGHTFALL...SO SOME PLANS FOR FIREWORKS MAY BE
HINDERED...MAINLY ACROSS SW AR. IN THE S...OUTFLOW FROM SEA BREEZE
ACTIVITY HAS GENERATED SOME SHOWERS/THUNDERSTORMS TO THE S OF THE
SHV CWA...AND DEVELOPMENT FURTHER N IS EXPECTED AS THE AFTERNOON
GOES ON. MOST OF THIS ACTIVITY SHOULD DISSIPATE SHORTLY AFTER
SUNSET.

NO LARGE SYSTEMS ARE DEPICTED BY THE MODELS THROUGH THE LONG TERM...HOWEVER
THEY ARE IN SOME DISAGREEMENT AS TO THE EWD EXTENT OF THE RIDGE
OVER THE SWRN US. FOR NOW...WILL GO WITH AFTN/SEA BREEZE
CONVECTION JUST ABOUT EVERY DAY THROUGH THE END OF THE FCST
PD...AS GULF MOISTURE SHOULD BE ABUNDANT.

&&

.AVIATION...
SURFACE FRONT REMAINS TO OUR N THIS AFTERNOON...WITH SHRA/TSRA
CONTINUING AROUND OUR N TAF SITES ALONG AN OUTFLOW BOUNDARY.  WHILE
THERE COULD BE SOME SHRA OR TSRA LINGER INTO THE EVENING...MOST OF
THE CONVECTION SHOULD GRADUALLY DISSIPATE AFTER SUNSET.

MOST CIGS SHOULD RESULT IN FLIGHT CATEGORIES REMAINING VFR THROUGH
06/0000 UTC.  THERE COULD BE FLIGHT CATEGORY REDUCTIONS IN VICINITY
OF CONVECTION OR DUE TO BR IN RA COOLED AREAS. /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  93  72  94 /  20  10  10  20
MLU  72  93  71  93 /  20  20  10  20
DEQ  70  91  70  93 /  40  20  10  10
TXK  71  92  72  93 /  30  10  10  10
ELD  71  93  71  93 /  50  20  10  20
TYR  73  94  72  94 /  20  10  10  10
GGG  72  94  72  94 /  20  10  10  10
LFK  71  93  71  95 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/21
Hazardous weather outlook, Jul 4, 2:35 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT FRI JUL 4 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051945-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
235 PM CDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
PORTIONS OF EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS...IN ADVANCE OF A STATIONARY FRONTAL BOUNDARY.
BRIEF HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS MAY BE
POSSIBLE WITH ANY STORMS THAT DEVELOP...HOWEVER STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

ELSEWHERE...SEA BREEZE OUTFLOW WILL AGIAIN GENERATE ISOLATED
SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF EAST TEXAS...AND
NORTH LOUISIANA...MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR.
THESE AND THE STORMS TO THE NORTH WILL LIKELY DISSIPATE SHORTLY
AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT.

12

In the hours before

Special weather statement, Jul 4, 12:08 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT FRI JUL 4 2008

ARZ060-061-041800-
HEMPSTEAD-NEVADA-
1208 PM CDT FRI JUL 4 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 100 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NORTHERN NEVADA AND NORTHERN HEMPSTEAD.

INCLUDING THE FOLLOWING LOCATIONS...
     BLEVINS...PRESCOTT...AND WASHINGTON.

AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WASHINGTON...OR 11 MILES SOUTHEAST OF
NASHVILLE...MOVING EAST AT 32 MPH.

HAIL SMALLER THAN PENNIES...WINDS OF 40 TO 50 MPH...AND RAINFALL
AMOUNTS UP TO AN INCH PER HOUR ARE EXPECTED WITH THIS STORM.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY
FROM WINDOWS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

LAT...LON 3395 9351 3397 9348 3397 9337 3392 9330
      3385 9328 3382 9318 3382 9313 3381 9311
      3372 9310 3374 9382 3401 9382 3401 9372
TIME...MOT...LOC 1708Z 264DEG 28KT 3384 9369

BUTTS
Special weather statement, Jul 4, 1:00 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT FRI JUL 4 2008

ARZ060-061-070>072-041900-
COLUMBIA-HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
100 PM CDT FRI JUL 4 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA...SOUTHERN HEMPSTEAD...NORTHERN COLUMBIA...LAFAYETTE...
     AND EASTERN MILLER.

INCLUDING THE FOLLOWING LOCATIONS...
     BLUFF CITY...BODCAW...BUCKNER...EMMET...FULTON...GARLAND...
     HOPE...LEWISVILLE...PERRYTOWN...PRESCOTT...ROSSTON...STAMPS AND
     WILLISVILLE

AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHELEN SPRINGS TO
EMMET TO FULTON...MOVING SOUTHEAST AT 16 MPH.

HAIL SMALLER THAN PENNIES...WINDS OF 40 TO 50 MPH...AND RAINFALL
AMOUNTS UP TO AN INCH PER HOUR ARE EXPECTED WITH THIS STORM.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY
FROM WINDOWS.

LAT...LON 3385 9328 3382 9313 3378 9309 3345 9310
      3338 9322 3320 9369 3357 9396 3356 9394
      3357 9393 3357 9390 3361 9386 3360 9382
      3363 9387 3378 9350 3390 9330
TIME...MOT...LOC 1800Z 329DEG 14KT 3385 9319 3370 9345
          3355 9382

BUTTS
Special weather statement, Jul 4, 4:38 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT FRI JUL 4 2008

ARZ060-061-070-071-042245-
HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
438 PM CDT FRI JUL 4 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 545 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
     NEVADA...HEMPSTEAD...LAFAYETTE AND MILLER

INCLUDING THE FOLLOWING LOCATIONS
     BODCAW...BUCKNER...CANFIELD...GARLAND...LEWISVILLE...ROSSTON AND
     STAMPS

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG CLUSTER OF THUNDERSTORM 6 MILES SOUTHWEST OF BODCAW...OR 10
MILES NORTH OF STAMPS...STRETCHING BACK INTO GARLAND...MOVEMENT WAS
EAST NEAR 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG VERY
SMALL...PEA SIZED HAIL AND DANGEROUS LIGHTNING.  SEEK SHELTER FROM
THIS STORM IF YOU ARE OUTSIDE.

LAT...LON 3360 9326 3307 9360 3334 9377 3358 9361
TIME...MOT...LOC 2138Z 256DEG 16KT 3351 9348

24
Special weather statement, Jul 4, 4:55 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CDT FRI JUL 4 2008

ARZ061-042245-
NEVADA-
455 PM CDT FRI JUL 4 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 545 PM CDT FOR THE FOLLOWING COUNTY
IN SOUTHWEST ARKANSAS
     NEVADA

INCLUDING THE FOLLOWING LOCATIONS
     BLUFF CITY...BODCAW...EMMET...ROSSTON AND WILLISVILLE

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUTTON AND BODCAW...OR 11 MILES SOUTHEAST
OF HOPE...MOVING EAST AT 25 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH PEA SIZED
HAIL AND DANGEROUS LIGHTNING. IF YOU ARE OUTSIDE...SEEK SHELTER
INDOORS.

LAT...LON 3377 9312 3346 9312 3346 9321 3344 9322
      3345 9347 3353 9347 3373 9346
TIME...MOT...LOC 2155Z 262DEG 22KT 3361 9340

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:08 PM CDTSpecial Weather StatementSHVHempstead52 min
Jul 4, 1:00 PM CDTSpecial Weather StatementSHVLafayette, Nevada60 min
Jul 4, 4:38 PM CDTSpecial Weather StatementSHVLafayette67 min
Jul 4, 4:55 PM CDTSpecial Weather StatementSHVNevada50 min
Jul 4, 5:40 PM CDTSevere Thunderstorm WarningSHVColumbia35 min
Jul 4, 5:50 PM CDTSpecial Weather StatementSHVLafayette25 min
Jul 4, 6:29 PM CDTSpecial Weather StatementSHVUnion31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.